MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954124
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Purulent Discharge (1812); Bowel Perforation (2668)
Date of Event 01/31/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during a ventral plasty and cholecystectomy procedure on (b)(6) 2022, a 15x15 cm post incisional ventral hernia was found and the patient was implanted with preperitoneal ventralight st mesh.On (b)(6) 2022, the patient presented with secretion of food content from a gastrostomy wound, as well as pain in the left flank, followed by nausea and vomiting of gastric content on 5 occasions, and presence of tachycardia.On (b)(6) 2023, the patient underwent an exploratory laparotomy procedure with placement of a negative pressure system in the surgical injury and the ventralight st mesh was removed.As reported, at the time of the surgery the ventralight st mesh was poorly adhered to the abdominal wall, with abundant cloudy bile secretion noted, purulent fibrin patches in the upper region of the preperitoneal injury.
 
Additional Manufacturer Narrative
Based on the information provided, the patient treated with a ventralight st mesh experienced medical complications 3 months post implant.Surgical intervention was performed to address secretion of food content from a gastrostomy wound.Surgical intervention included removal of the ventralight st mesh implant.The mesh was noted to be poorly adhered to the abdominal wall 3 months post-op with cloudy bile secretion indicating contaminated mesh.It appears the bowel injury presenting in the postoperative period, caused poor incorporation and contaminated mesh.It appears surgical injury was the cause of the patient complication, with no indication that the use of ventralight st mesh to treat the hernia caused the reported issue.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in october 2021.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key16418516
Report Number1213643-2023-00061
Device Sequence Number14284609
Product Code FTL
UDI-Device Identifier00801741031601
UDI-Public(01)00801741031601
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2023
Device Catalogue Number5954124
Device Lot NumberHUFV1806
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2023
Initial Report FDA Received Date02/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age42 YR
Patient SexFemale